Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 155, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2015, 9:24 PM EDT for 4 counties in North Carolina. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2015, 9:24 PM EDT (01:24 UTC)
- Expired
- Jul 8, 2015, 10:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Harnett County, NC, Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 18 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:31 PM EDT | TSTM WND DMG | 2 Sse Lake Wheeler, NC | TREES IN ROADWAY. LAKE WHEELER NEAR 1010. |
| Jul 8, 10:00 PM EDT | TSTM WND DMG | 2 Nne Clayton, NC | TREES DOWN IN ROADWAY. COVERED BRIDGE RD AT ONEIL ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 936 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921
WUUS52 KRAH 090124
SVRRAH
NCC069-085-101-183-090215-
/O.NEW.KRAH.SV.W.0155.150709T0124Z-150709T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
924 PM EDT WED JUL 8 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
WAKE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1015 PM EDT
* AT 924 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED OVER GARNER...OR NEAR RALEIGH...
AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...SMITHFIELD...WAKE FOREST...GARNER...
FUQUAY-VARINA...CLAYTON...ZEBULON...ANGIER AND BUNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3608 7819 3589 7821 3582 7826 3575 7823
3533 7827 3549 7894 3593 7880 3592 7876
3597 7871
TIME...MOT...LOC 0124Z 275DEG 28KT 3572 7866
$$2 follow-up statements
872
WWUS52 KRAH 090147
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
947 PM EDT WED JUL 8 2015
NCC069-085-101-183-090215-
/O.CON.KRAH.SV.W.0155.000000T0000Z-150709T0215Z/
JOHNSTON NC-FRANKLIN NC-WAKE NC-HARNETT NC-
947 PM EDT WED JUL 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR JOHNSTON...SOUTHWESTERN FRANKLIN...WAKE AND NORTHEASTERN HARNETT
COUNTIES...
AT 947 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED NEAR CLAYTON...OR 14 MILES NORTH OF
SMITHFIELD...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...SMITHFIELD...WAKE FOREST...GARNER...FUQUAY-VARINA...
CLAYTON...ZEBULON...ANGIER AND BUNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3602 7821 3589 7821 3582 7826 3575 7823
3533 7827 3548 7883 3595 7872
TIME...MOT...LOC 0147Z 275DEG 28KT 3570 7844
$$863
WWUS52 KRAH 090204
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1004 PM EDT WED JUL 8 2015
NCC069-090213-
/O.CAN.KRAH.SV.W.0155.000000T0000Z-150709T0215Z/
FRANKLIN NC-
1004 PM EDT WED JUL 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3582 7826 3575 7823 3533 7827 3547 7878
3581 7869
TIME...MOT...LOC 0203Z 275DEG 28KT 3569 7828
$$
NCC085-101-183-090215-
/O.CON.KRAH.SV.W.0155.000000T0000Z-150709T0215Z/
JOHNSTON NC-WAKE NC-HARNETT NC-
1004 PM EDT WED JUL 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR JOHNSTON...SOUTHEASTERN WAKE AND NORTHEASTERN HARNETT COUNTIES...
AT 1003 PM EDT...A SEVERE THUNDERSTORM WITH DAMAGING WINDS IN EXCESS
OF 58 MPH WAS LOCATED 9 MILES SOUTH OF ZEBULON...OR 13 MILES NORTH
OF SMITHFIELD...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...SMITHFIELD...GARNER...CLAYTON...ZEBULON...ANGIER...
KNIGHTDALE...SELMA...WENDELL AND FOUR OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3582 7826 3575 7823 3533 7827 3547 7878
3581 7869
TIME...MOT...LOC 0203Z 275DEG 28KT 3569 7828
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 8:45 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 8, 8:45 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 845 PM EDT WED JUL 8 2015 .SYNOPSIS...AN UPPER LEVEL RIDGE OVER THE SOUTHEAST UNITED STATES WILL SHIFT WEST TOWARD THE FOUR CORNERS REGION OVER THE WEEKEND... WITH NORTHWEST FLOW ALOFT DEVELOPING OVER THE CAROLINAS AND MID ATLANTIC EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 345 PM WEDNESDAY... THE AIRMASS IN PLACE TODAY IS TEXTBOOK/CLIMATOLOGY FOR MID-SUMMER IN CENTRAL NC WITH TEMPS IN THE LOWER 90S...DEWPOINTS IN THE UPPER 60S TO LOWER 70S...AND WEAK MID-LEVEL LAPSE RATES ON THE ORDER OF 5.5 C/KM CONTRIBUTING TO MODERATE DIURNAL DESTABILIZATION WITH MLCAPE VALUES RANGING FROM 1000-2000 J/KG...HIGHEST IN NORTHEAST NC WHERE LOW-LEVEL MOISTURE (SFC-H85) IS DEEPER AND IN CLOSER VICINITY TO SLIGHTLY STEEPER MID-LEVEL LAPSE RATES ALONG THE NC/VA COAST. DEEP- LAYER SHEAR IS NON-EXISTENT TODAY...WITH THE SOUTHERN FRINGE OF THE WESTERLIES LOCATED TO THE NORTH OVER WV/VA. AS A RESULT...STORM MODE SHOULD LARGELY REMAIN CONFINED TO SINGLE CELL (UNORGANIZED) CONVECTION THIS AFT/EVE. SOME MULTICELL ORGANIZATION MAY BE POSSIBLE IF NEW UPDRAFT DEVELOPMENT OCCURS ON THE EASTERN PERIPHERY OF CONVECTIVE OUTFLOW GIVEN 20-30 KT WESTERLY FLOW ~700 MB LEVEL. WITH THE ABOVE IN MIND...EXPECT ISOLD/SCT SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT...WITH THE BEST POTENTIAL IN THE WESTERN PIEDMONT BETWEEN 21-00Z...THEN TRIANGLE TO NE COASTAL PLAIN 00-03Z. THIS IS A PROTO-TYPICAL /UNEXCEPTIONAL/ SUMMER-TIME AIRMASS FOR CENTRAL NC...I.E. THE TYPE OF AIRMASS IN WHICH IT WOULD BE EXCEEDINGLY DIFFICULT TO LABEL ANY CONVECTION AS SEVERE. GIVEN MARGINAL MOMENTUM TRANSPORT POTENTIAL ATTENDANT 20-30 KT H7 FLOW AND MARGINAL TO MODERATE EVAP COOLING POTENTIAL ATTENDANT STEEP LOW- LEVEL LAPSE RATES WITH DCAPE ~1000 J/KG...A BRIEF 30-40 KNOT DOWNBURST /ISOLD DOWNED TREE/ CANNOT BE RULED OUT IN THE PRESENCE OF DEEP ELEVATED CORES (I.E. SIZABLE 50 DBZ TO 25+ KFT WITH ET 40-50 KFT). GIVEN THE WEAK/SPORADIC NATURE OF SUCH DOWNBURSTS ALONG WITH LITTLE (IF ANY) LEAD TIME PRIOR TO THEIR OCCURRENCE...WARNING ISSUANCE IS UNADVISED IN MOST CASES. -VINCENT && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 400 PM WEDNESDAY... A VERY SIMILAR PATTERN WILL PREVAIL ACROSS THE REGION THU/THU NIGHT...WITH CENTRAL NC ON THE NORTHERN PERIPHERY OF A RIDGE CENTERED IN VICINITY OF THE SOUTHEAST COAST...JUST SOUTH OF THE WESTERLIES (WHICH TERMINATE OVER THE CENTRAL/SOUTHERN VIRGINIAS). FORCING FOR ASCENT WILL BE CONFINED TO SHALLOW LOW-LEVEL CONVERGENCE ATTENDANT A THERMAL TROUGH IN THE PIEDMONT. HOWEVER...FORECAST SOUNDINGS SUGGEST THE LOW-LEVELS WILL BE DRIER AND MIXING DEEPER VIA STRONG DIURNAL HEATING THU AFTERNOON...WITH MLCAPE VALUES PERHAPS DECREASING TO 500 J/KG OR LESS. AS A RESULT...DO NOT EXPECT CONVECTION IN CENTRAL NC. MCS ACTIVITY DEVELOPING UPSTREAM OVER THE OH VALLEY/VIRGINIAS COULD CONCEIVABLY PROPAGATE SOUTHEAST TOWARD THE VA/NC BORDER LATE IN THE EVENING (00-04Z)...THOUGH IT IS UNLIKELY ANY SUCH ACTIVITY WOULD SURVIVE. EVEN IF IT SURVIVED TO THE BORDER...A RAPID WEAKENING TREND WOULD BE EXPECTED GIVEN INCREASING CIN ASSOC/W NOCTURNAL COOLING AND AN INCREASINGLY HOSTILE THERMODYNAMIC ENV (AS MENTIONED ABOVE) TO THE SOUTH. EXPECT HIGHS IN THE MID/UPPER 90S...PERHAPS HITTING 100 DEGREES IN THE SANDHILLS. LOWS IN THE LOW/MID 70S THU NIGHT. -VINCENT && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 250 PM WEDNESDAY... AMPLIFICATION OF THE UPPER RIDGE INTO THE MIDWEST WILL BEGIN TO TIP THE FLOW NORTHWESTERLY BY LATE FRIDAY...PROVIDING FAVORABLE STEERING FLOW FOR ADVECTION OF UPSTREAM CONVECTION ACROSS THE OHIO VALLEY INTO THE NORTHERN TIER COUNTIES. ALSO EXPECT A PERSISTENT SURFACE TROF ACROSS THE EASTERN CWFA...HENCE WILL HAVE POPS (LOW CHANCE) GRADUATED TOWARDS THOSE AREAS. UPSTREAM CONVECTION COULD SURVIVE INTO THE OVERNIGHT AND SKIRT THE AREA IN NORTHWEST FLOW...SO WILL MAINTAIN SLIGHT CHANCES NORTH OVERNIGHT. HIGHS WILL BE PERSISTENCE WITH A NUDGE DOWNWARD ACROSS THE NORTH WHERE CLOUDINESS WILL BE MORE PREVALENT...FROM 90 NORTH TO 96 SOUTH. FRONTAL ZONE WILL BE NUDGED SOUTHWARD INTO THE STATE ON SATURDAY AS A SHORTWAVE ORIGINATING IN THE OHIO VALLEY RIDES THE NORTHWEST FLOW DOWN THE BACKSIDE OF THE UPPER RIDGE. CONVECTIVE COVERAGE SHOULD BE A BIT MORE WIDESPREAD...WITH BETTER CHANCE POPS STILL BE TIED TO THE DIURNAL CYCLE. SIMILAR TO FRIDAY...HIGHS ON SATURDAY SHOULD MOSTLY RANGE FROM AROUND 90 NORTH TO 95 SOUTH. THE UPPER RIDGE CONTINUES TO RETROGRADE WEST INTO EARLY NEXT WEEK...WITH CONTINUED NORTHWEST FLOW MAINTAINING A POP GRADIENT FAVORING THE NORTHERN HALF OF THE AREA. IN ADDITION...NON-DIURNAL CONVECTION FROM IMPULSES ORIGINATING FROM ANTICIPATED MCS ACTIVITY OVER THE OHIO VALLEY WILL KEEP A SLIGHT- CHANCE CATEGORY THREAT OF CONVECTION IN THE OVERNIGHTS THROUGH MONDAY. HIGHS...LOW AND MID 90S...WITH THE LIKELIHOOD OF COUPLE OF DEGREE VARIATION FROM ONE DAY TO THE NEXT WHICH WILL BE HEAVILY DEPENDENT ON THE AMOUNT OF CLOUD AND SHOWER COVERAGE. PATTERN LOOKS TO BE IN TRANSITION WITH A STRONGER SHORT WAVE DIGGING INTO THE GREAT LAKES IN THE TUE/WED TIME FRAME WHICH COULD AMPLIFY INTO AND PERHAPS PERSIST AS AN EAST COAST TROF INTO LATE WEEK. REGARDLESS...WE REMAIN IN THE HEAT AND SOUP WITH INCREASING CHANCES FOR CONVECTION BOTH DAYS. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 845 PM WEDNESDAY... THERE IS A HIGH LIKELIHOOD THAT VFR CONDITIONS WILL PREVAIL ACROSS CENTRAL NC THROUGH 12Z FRIDAY. THE EXCEPTION WILL BE IN THE VICINITY OF ISOLATED AFTERNOON-EARLY EVENING CONVECTION IN WHICH A BRIEF INSTANCE OF MVFR-IFR CONDITIONS MAY OCCUR. ALSO...THERE WILL BE ISOLATED POCKETS OF IFR/LIFR CEILINGS EARLY THURSDAY MORNING AND AGAIN FRIDAY MORNING. ANY EARLY MORNING STRATUS THAT OCCURS SHOULD LIFT/DISSIPATE PRIOR TO 14Z. THE WEATHER PATTERN ACROSS CENTRAL NC WILL BECOME UNSETTLED THE LATER HALF OF THE WEEKEND INTO EARLY NEXT WEEK. THERE WILL BE AN INCREASED CHANCE FOR SUB VFR CONDITIONS DUE TO SCATTERED CONVECTION AND EARLY MORNING FOG AND STRATUS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...MLM AVIATION...WSS
Hazardous weather outlook, Jul 8, 3:43 PM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 343 PM EDT WED JUL 8 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-091945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 343 PM EDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 8:25 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT WED JUL 8 2015
NCZ075-085-086-088-090115-
SCOTLAND NC-CUMBERLAND NC-HOKE NC-MOORE NC-
825 PM EDT WED JUL 8 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SCOTLAND...
SOUTHWESTERN CUMBERLAND...HOKE AND SOUTHEASTERN MOORE COUNTIES UNTIL
915 PM EDT...
AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF SOUTHERN PINES TO 8 MILES NORTH OF LAURINBURG TO NEAR
CHAVISTOWN...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...SOUTHERN PINES...RAEFORD...FORT BRAGG...
MAXTON...ANTIOCH...HOPE MILLS...EASTOVER AND WAGRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3480 7967 3491 7950 3524 7935 3507 7876
3484 7887 3483 7890 3490 7894 3495 7904
3483 7919 3484 7935 3482 7936 3477 7933
3463 7946
TIME...MOT...LOC 0025Z 296DEG 25KT 3514 7930 3489 7942 3470 7972
WSSSpecial weather statement, Jul 8, 8:39 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
839 PM EDT WED JUL 8 2015
NCZ025-040-041-090115-
WAKE-DURHAM-CHATHAM-
839 PM EDT WED JUL 8 2015
...GUSTY THUNDERSTORM WINDS WILL AFFECT PORTIONS OF WESTERN WAKE...
DURHAM AND NORTHEASTERN CHATHAM COUNTIES UNTIL 915 PM EDT...
AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHAPEL HILL...MOVING EAST AT 40 MPH.
OUTFLOW WINDS RACING OUT AHEAD OF THIS STORM MAY PRODUCE WIND GUSTS
UP TO 40 MPH IN THE ADVISED AREAS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...GARNER...RDU INTERNATIONAL...APEX...HOLLY
SPRINGS...MORRISVILLE...FALLS LAKE STATE REC AREA AND BETHESDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3609 7881 3609 7879 3607 7878 3608 7869
3606 7866 3565 7864 3564 7897 3604 7899
3609 7898 3611 7881
TIME...MOT...LOC 0037Z 264DEG 45KT 3587 7898Local storm report, Jul 8, 8:52 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
852 PM EDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG 5 NNE LIBERTY 35.92N 79.52W
07/08/2015 ALAMANCE NC 911 CALL CENTER
TREE DOWN ON HOME AND CAR...SPOON LOOP ROAD NEAR
STILLHOPE LN.
&&
EVENT NUMBER RAH1500871
RAHLocal storm report, Jul 8, 8:57 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 S SNOW CAMP 35.84N 79.42W
07/08/2015 CHATHAM NC 911 CALL CENTER
TREE DOWN ON HOME. DAMAGE TO PROPANE TANK WITH GAS
LEAK. TOM BOGGS RD NEAR SNOW CAMP RD.
&&
EVENT NUMBER RAH1500872
RAHSpecial weather statement, Jul 8, 9:06 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
906 PM EDT WED JUL 8 2015
NCZ088-090200-
CUMBERLAND NC-
906 PM EDT WED JUL 8 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN CUMBERLAND
COUNTY UNTIL 1000 PM EDT...
AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POPE AFB...OR OVER FORT BRAGG...MOVING EAST
AT 20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...GODWIN...POPE AFB...SPRING LAKE...
EASTOVER...STEDMAN...WADE...FALCON AND LINDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER UNSECURED LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN TO
LOWER THE RISK OF HYDROPLANING.
&&
LAT...LON 3507 7909 3519 7909 3523 7888 3524 7887
3525 7885 3525 7862 3523 7862 3521 7863
3520 7863 3520 7864 3517 7863 3517 7864
3514 7864 3512 7865 3512 7864 3509 7867
3500 7865
TIME...MOT...LOC 0104Z 276DEG 18KT 3516 7902
WSSSpecial weather statement, Jul 8, 9:11 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
911 PM EDT WED JUL 8 2015
NCZ041-042-090200-
JOHNSTON-WAKE-
911 PM EDT WED JUL 8 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
JOHNSTON AND WAKE COUNTIES UNTIL 1000 PM EDT...
AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARY...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...GARNER...FUQUAY-VARINA...CLAYTON...RDU
INTERNATIONAL...APEX...HOLLY SPRINGS AND MORRISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3597 7842 3540 7842 3547 7865 3549 7866
3550 7868 3552 7869 3559 7892 3587 7890
3587 7883 3592 7881 3592 7876 3596 7872
3603 7856
TIME...MOT...LOC 0110Z 264DEG 34KT 3579 7875The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:03 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 42 min |
| Jul 8, 8:25 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Scotland | 50 min |
| Jul 8, 8:39 PM EDT | Special Weather Statement | RAH | Durham, Wake | 36 min |
| Jul 8, 9:06 PM EDT | Special Weather Statement | RAH | Cumberland | 54 min |
| Jul 8, 9:11 PM EDT | Special Weather Statement | RAH | Wake | 49 min |
| Jul 8, 9:23 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 52 min |
| Jul 8, 10:18 PM EDT | Special Weather Statement | RAH | Nash, Sampson, Wayne, Wilson | 42 min |
| Jul 8, 10:38 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 52 min |
| Jul 9, 12:24 AM EDT | Areal Flood Advisory | RAH | Halifax | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.